Winter Storm, Carroll
- When
- March 7, 10:00 AM EST to March 8, 6:00 PM EST
- Where
- Carroll forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.580, -81.090 (the zone’s center; the record gives no point)
|The heaviest snow accumulations were across eastern Ohio where more than a foot of snow fell and across northern Pennsylvania where amounts ranged from 6 to 8 inches. Ice accumulation from freezing rain also ranged from a tenth of an inch to over one quarter in in combination with the snow and sleet.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
A large late winter storm moved slowly across the Ohio valley and produced heavy snow which mixed at times with sleet and freezing rain.|The heaviest snow accumulations were across eastern Ohio where more than a foot of snow fell and across northern Pennsylvania where amounts ranged from 6 to 8 inches. Ice accumulation from freezing rain also ranged from a tenth of an inch to over one quarter in in combination with the snow and sleet.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Mar 7, 6:15 AM EST, 3 hours 45 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
615 AM EST FRI MAR 7 2008
.SYNOPSIS...
A LOW PRESSURE SYSTEM COMING FROM THE GULF COAST WILL BRING THE
UPPER OHIO VALLEY A WINTRY MIX OF PRECIPITATION FRIDAY THROUGH
SATURDAY THEN MAINLY SNOW INTO SATURDAY NIGHT. HIGH PRESSURE FROM THE
MIDWEST WILL FOLLOW WITH DRY, BUT CHILLY CONDITIONS SUNDAY INTO
TUESDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
A DRY START TO THE DAY THIS MORNING...BUT RAIN AND SNOW WILL PUSH
INTO THE FORECAST AREA BY AFTERNOON WITH SNOW MAINLY IN NORTHWEST
PA AND ACROSS THE OHIO ZONES. THE REST OF THE FORECAST AREA WILL
SEE MAINLY RAIN DURING THE AFTERNOON WHICH WILL CHANGE TO A MIX OF
SNOW SLEET AND FREEZING RAIN FOR TONIGHT. SIGNIFICANT SNOW
ACCUMULATION WILL OCCUR TONIGHT AND CONTINUE INTO SATURDAY AS THE
STORM MOVES NORTH.
&&
.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
A SECOND WAVE MOVING NORTH INTO THE OHIO VALLEY WILL BRING
PERIODS OF SNOW FOR SATURDAY WITH ADDITIONAL SIGNIFICANT SNOW
ACCUMULATION. THE STEADY SNOW WILL TAPER TO SNOW SHOWERS FOR
SATURDAY NIGHT WITH THE MAIN SNOW ACCUMULATION COMPLETED BY
SATURDAY EVENING.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
RESIDUAL SNOW SHOWERS AND BREEZY CONDITIONS SUNDAY MORNING WILL
DIMINISH AS THE UPPER LOW DEPARTS TO THE NORTHEAST. EARLY AND
MIDDLE PORTIONS OF NEXT WEEK WILL FEATURE ZONAL FLOW WITH
WEAK WAVES CROSSING THE AREA. WILL KEEP PRECIP CHANCES SLIGHT
WITH MICH BELOW NORMAL TEMPERATURES SUNDAY MODERATING TO NEAR
NORMAL BY MIDWEEK. THE NEXT SIGNIFICANT SYSTEM IS PROGGED TO
CROSS THE AREA LATE IN THE WEEK...BRINGING A CHANCE OF MAINLY
RAIN AND SNOW SHOWERS.
&&
.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
MID DECK CLOUDS ARE ADVANCING ACROSS THE REGION EARLY THIS
MORNING IN ADVANCE OF THE NEXT WINTER STORM. CURRENT REGIONAL RADAR
TRENDS INDICATE PRECIP ONSET AT ZZV ABOUT 15Z...PIT 16-17Z...AND
FKL/DUJ 17-19Z. CONDITIONS WILL WORSEN TO IFR FOR ALL AREAS AT
PRECIP ONSET. PRECIP AT TERMINALS MGW/LBE WILL GENERALLY REMAIN
RAIN...WITH PERHAPS SOME RAIN/SNOW MIX AFT 06Z SATURDAY. FURTHER
NORTH WILL BE MUCH MORE TRICKY. FOR PIT/HLG/AGC...THINK PRECIP
WILL BE LIQUID THROUGH THE AFTN...MIXING WITH SNOW THIS EVENING...
THEN FREEZING RAIN/SNOW OVERNIGHT. FOR FKL/BVI...RAIN OR A
RAIN/SNOW MIX IS LIKELY THROUGH THIS AFTN...WITH SNOW/SLEET/FREEZING
RAIN TNGT. FOR DUJ...IN CLOSER PROXIMITY TO THE SURFACE LOW...THINK
A BIT MILDER AIR WILL LINGER...SO PRECIP WILL REMAIN LIQUID
THROUGH EARLY THIS EVENING...THEN BECOME SNOW/FREEZING RAIN
OVERNIGHT. COLD AIR WILL FILTER THROUGHOUT THE ATMOSPHERIC COLUMN
SATURDAY...WITH ALL AREAS BECOMING SNOW...OCCASIONALLY HEAVY
FROM PIT NORTHWARD. LIGHT WINDS THIS MORNING WILL INCREASE TO 8-12
KT FRIDAY AFTN.
CONDITIONS WILL IMPROVE TO VFR BY SUNDAY MORNING AS THE SYSTEM
DEPARTS. VFR/ISOLATED MVFR CONDITIONS WILL PREVAIL EARLY NEXT WEEK
AS WEAK WAVES IN WESTERLY FLOW CROSS THE AREA.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...WINTER STORM WARNING FROM 11 AM THIS MORNING TO 7 PM EST
SATURDAY FOR OHZ039>041-048>050-057>059-068-069.
PA...WINTER STORM WARNING FROM 11 AM THIS MORNING TO 7 PM EST
SATURDAY FOR PAZ007>009-013>016-020-022.
WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 7 PM EST
SATURDAY FOR PAZ021-023-029>032.
WV...WINTER STORM WARNING FROM 11 AM THIS MORNING TO 7 PM EST
SATURDAY FOR WVZ001.
WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 7 PM EST
SATURDAY FOR WVZ002>004-012-021-022.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 458 AM EST FRI MAR 7 2008 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020-022-WVZ001- 081000- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ARMSTRONG-HANCOCK- 458 AM EST FRI MAR 7 2008 ...WINTER STORM WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SNOWFALL AMOUNTS OF TWO INCHES OR MORE. PAZ021-023-029>032-WVZ002>004-012-021-022-081000- ALLEGHENY-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-BROOKE-OHIO- MARSHALL-WETZEL-MARION-MONONGALIA- 458 AM EST FRI MAR 7 2008 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 PM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SNOWFALL AMOUNTS OF TWO INCHES OR MORE. MDZ001-WVZ023-041-081000- GARRETT-PRESTON-TUCKER- 458 AM EST FRI MAR 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SOME SIGNIFICANT SNOW ACCUMULATION IS POSSIBLE FOR SATURDAY INTO SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
8 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2008Every state in 2008This day in weather historyWarnings in Ohio, March 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 88320, 88324, 88325, 88321, 88318, 88322, 88323, 88326.